MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: brazil.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported when using the straight shell insertion instrument, the screw that fixes the instrument to the metal acetabulum was broken.When trying to attach the metal acetabulum to the cable it did not hold, however, the surgeon was able to fix the acetabulum even with the broken instrument.No known impact or consequence to the patient reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d4, g3, g6, h2, h3, h4, h6.Visual examination of the provided pictures identified the shell inserter instrument with a fractured screw tip.No image of fractured off pieces were provided.No other observations could be made based on the provided image alone.No product was returned; visual and dimensional evaluations could not be performed.Medical records were not provided.A definitive root cause cannot be determined.However, based on the reported information, a zimmer biomet instrument was noted to be damaged/worn and was used to complete the procedure.Please note, as per the instructions for use, instrument/provisional use, care and sterilization, it states under warnings "do not use instruments/provisionals that are deformed, corroded, damaged or worn.They may not perform as intended." based on the provided image of the fractured instrument, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report at this time.

Brand Name
STRAIGHT SHELL INSERTER
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21333429
Report Number0001822565-2025-00298
Device Sequence Number18121417
Product Code LXH
UDI-Device Identifier00889024133945
UDI-Public(01)00889024133945(10)65187919
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00780401520
Device Lot Number65187919
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale